Q. I get popping in ears after frequent flight journey. Is this due to infection?

Answered by
Dr. Mohammed Osama Aboborda
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on May 30, 2020 and last reviewed on: Jun 11, 2020

Hello doctor,

I have flown very often in the last few years. I forgot to wear earplugs and slept on a few flights recently. On the last two trips, I had multiple flights connecting. I noticed my ears did not stop popping after a few days. Since my last flight, my right ear has not cleared up. It used to be at night my ear would pop and get better during the day.

Now my right ear has lost hearing, I would estimate about 50% and fluctuates between 50% to 75% during the day. When it is totally silent, I think I hear this tone in my right ear. I do not have headaches and can sleep fine. I have gingivitis and bleeding gums, and no other health issues. I was wondering if my ear is infected or not. I know whatever I have is connected to my frequent flying every two months for the last five years. I always wore earplugs and never had this before but forgot the last trip. Should I take antibiotic drops? I definitely have mucus in my sinus and I am not sneezing or coughing in any major way just and not sure if I am infected or not. Would antibiotic drops help me rule out infection?

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Dr. Mohammed Osama Aboborda

Otolaryngology (E.N.T)
#

Hello,

Welcome to icliniq.com.

Simply it is a eustachian tube dysfunction. Ear infection which needs an antibiotic must be accompanied by ear pain. Ear drops do not have any role in the treatment of middle ear infections.

I think that you need an anti-edematous and anti-inflammatory like Alphintern tablets or Reparil tablets three times daily for a week plus corticosteroid tablets in the dose of 1 mg for each 1 kg of your body weight daily. For example, if you are 70 kg you need 70 mg of corticosteroid per day for 10 days.The most popular corticosteroid is called Prednisone tablets. Chewing gum will be useful for you.


Was this answer helpful?

 | 

Hi doctor,

Thank you for your kind help.

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Can I take Deflazacort and Hydroxyzine HCl for hives during pregnancy?

Query: Hi doctor, The dermatologist has said that I have urticaria (hives) and prescribed Deflazacort 6 mg and Hydroxyzine HCl, but I am 28 weeks pregnant. Can I take those medicines? Suspecting it is chickenpox. The itching started 10 days ago, rashes started five days ago. Appears to be small red bumps ...  Read Full »

What is the treatment for ear block due to cold?

Query: Hi doctor, I am taking antibiotics for my bad cold. My nasal passages and mucus are getting better. But, my left ear in which I had ear infection is still clogged. It has been clogged for four days and is really hard to hear through. I can pop my ear but then it goes back to clogged shortly after. P...  Read Full »

What would you advise for clogging of ears and tinnitus after a flu?

Query: Hello doctor,I am a 44 year old female, mother of 2, 165 cm tall and 75 kg weight. Two months ago, I fell ill with a bad flu (may have been also an acute viral infection) with high temp (39 degrees), probable inflammation in the sinuses, nose, and throat and sinuses pain. The first antibiotic (Klaci...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an ENT Otolaryngologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.